Hail, Adams
- When
- March 29, 8:52 PM CST to 9:00 PM CST
- Where
- Adams County, 2.97 mi NE of Marblehead to 2.67 mi E of Quincy
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.864, -91.336
As a warm front moved northward through forecast area, thunderstorms developed with some producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
As a warm front moved northward through forecast area, thunderstorms developed with some producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 29, 2:25 PM CST, 6 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 325 PM CDT Wed Mar 29 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 324 PM CDT Wed Mar 29 2017 Primary concern continues to be the potential for a few severe thunderstorms both tonight and again on Thursday. Latest high resolution GOES imagery is showing that there has been some clearing across central and southeast Missouri this afternoon, though there are stable wave clouds which indicates there is still an inversion in these areas. With the clearing, should be some mid- late afternoon heating/mixing which will help the warm front move northward into southern Missouri. Latest object analysis shows that MUCAPEs have increased into the 500-1000 J/kg range this afternoon, and RAP shows these values moving as far north as I-70 during the evening hours. CAMS including the SPC HRRR show a line of storms developing by late this afternoon that move into central MO by early evening, and then progress across the CWA late this evening/ overnight. Still appears that there will be this risk for a few severe thunderstorms with all hazards possible, primarily across central and southeast Missouri during the evening. First round of thunderstorms will move off to the east overnight and area will set up for a second round of storms on Thursday. NAM/GFS is showing MUCAPES in the 500-1000 J/kg range with deep layer shear of 35-50kts. This supports the potential for a few organized severe storms from mid morning into the afternoon hours. Both the GFS/NAM are showing low pressure moving across the northern CWA with a cold front trailing to its south across the CWA during the day. Storms will develop along and ahead of this front during the day. Britt .LONG TERM... (Thursday Night through Next Wednesday) Issued at 324 PM CDT Wed Mar 29 2017 Severe weather threat should be done by Friday evening as low pressure moves into Illinois. Guidance continues to print out precip primarily across northern portions of the area in what looks to be a well developed deformation zone...much like what's happening in western Kansas at this time. The stacked low will move slowly east-northeast overnight and current thinking is that the def-zone will linger over northeast Missouri and west central Illinois for a good portion of the night. It would be a good setup for a big Spring snow event if temperatures were about 10 degrees colder. However, overnight lows are not expected to drop below the mid 30s in northern sections of the area and the low to mid 40s further south. Friday and Saturday still look dry with Friday being the cooler of the two days. There's some disagreement between the MAV and MET guidance for Friday's highs with the MET being about 10 degrees cooler across the area. Leaning cooler is probably the way to go as 2m temperatures never get out of the 50s on the GFS with what looks like a pretty persistent strato-cu deck hanging around for a good portion of the day. Saturday should be a little warmer with the upper level ridge overhead and low level warm advection trying to develop ahead of the next low. GFS and ECMWF both print out QPF over the area on Sunday in the warm advection ahead of the system. Even through clouds and scattered showers, it should continue to warm up on Sunday due to the continuing warm advection. The system moves into the lower Mississippi Valley on Monday spreading more rain and possible thunderstorms up into Missouri and Illinois...primarily along and south of I-70. Rain looks to shut off late Monday night with a brief period of dry weather on Tuesday before the next system begins the warm advection over the area again on Wednesday. Carney && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 135 PM CDT Wed Mar 29 2017 Scattered showers with MVFR conditions are expected during the afternoon. Line of thunderstorms are expected to develop over western Missouri this afternoon and move across the terminal during the late afternoon and evening hours with IFR and MVFR conditions. MVFR and IFR conditions with showers and scattered thunderstorms will continue through the night. Additional thunderstorms with MVFR conditions will be possible on Thursday.| SPECIFICS FOR KSTL: Scattered showers will be possible with MVFR conditions this afternoon. A line of showers and thunderstorms with IFR and MVFR conditions. MVFR and IFR conditions with showers and scattered thunderstorms will continue through the night. Additional thunderstorms with MVFR conditions will be possible on Thursday.| Britt && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 59 71 45 54 / 90 90 50 10 Quincy 52 61 40 50 / 100 90 80 10 Columbia 55 65 42 54 / 90 80 70 5 Jefferson City 55 66 43 55 / 90 80 60 5 Salem 57 71 47 54 / 80 80 40 20 Farmington 58 70 45 57 / 90 80 40 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Wed Mar 29 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 PM CDT Wed Mar 29 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are possible tonight primarily south of Interstate 70. The primary threats are large hail and damaging winds in excess of 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible on Thursday afternoon and evening. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. Carney
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 1 N MOKANE 38.69N 91.87W
03/29/2017 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700348
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 2 E FULTON 38.85N 91.91W
03/29/2017 M1.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700349
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 2 ENE FULTON 38.86N 91.91W
03/29/2017 E1.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700350
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 1 E STOUTSVILLE 39.55N 91.83W
03/29/2017 E0.88 INCH MONROE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700351
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL MONROE CITY 39.65N 91.73W
03/29/2017 E1.00 INCH MONROE MO LAW ENFORCEMENT
DIME TO QUARTER
&&
EVENT NUMBER LSX1700352
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 E CUBA 38.06N 91.36W
03/29/2017 E0.88 INCH CRAWFORD MO TRAINED SPOTTER
.
&&
MABThe St Louis radar (KLSX), 141 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687629.